Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 821, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 26, 2019, 11:04 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2019, 11:04 PM CDT (04:04 UTC)
- Expired
- Aug 26, 2019, 11:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Canadian County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Aug 26, 10:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4637 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 28.0
The text
As transmitted.
100
WUUS54 KOUN 270404
SVROUN
OKC017-073-270445-
/O.NEW.KOUN.SV.W.0821.190827T0404Z-190827T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1104 PM CDT Mon Aug 26 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
South central Kingfisher County in central Oklahoma...
Northeastern Canadian County in central Oklahoma...
* Until 1145 PM CDT.
* At 1104 PM CDT, a severe thunderstorm was located 4 miles west of
Okarche, moving southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Northwestern Oklahoma City, El Reno, Piedmont, Okarche, Concho and
Richland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3572 9818 3580 9806 3561 9768 3552 9800
TIME...MOT...LOC 0404Z 309DEG 18KT 3571 9806
HAIL...1.75IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:05 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 26, 6:05 PM CDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
605 PM CDT Mon Aug 26 2019
.DISCUSSION...
The August 27-28 00 UTC TAF discussion follows:
&&
.AVIATION...
Isolated to scattered showers and thunderstorms may develop along
a cold front that will move southward through the evening hours.
Highest probability for convection is from KOKC/KOUN to the
northeast. Any thunderstorms that develop could be severe with
wind gusts over 50 knots.
Winds will shift from the south/southeast to the north/northeast
at all terminals as the front moves through tonight.
More widespread, post-frontal showers/storms are expected late
tonight into morning hours, once again in the vicinity of
KOKC/KOUN. Stratus with MVFR ceilings may develop late tonight as
well.
Mahale
&&
.PREV DISCUSSION... /issued 245 PM CDT Mon Aug 26 2019/
DISCUSSION...
Very warm temperatures around 700mb (+15-18) will likely delay
and limit thunderstorm coverage late this afternoon/early evening,
despite a cold front moving into northern/western Oklahoma. In
fact, +15 @700mb at OUN this morning is a record for late August
according to the SPC sounding climatology page. With a fairly deep
frontal zone and some cooling over the northern half of Oklahoma,
scattered thunderstorms should form, especially across the
eastern half of the state. During the overnight and into Tuesday
morning, storms should continue to develop and build southward
with more coverage across the eastern 2/3rds of the area. During
this time, strong damaging winds and heavy rainfall totals will be
possible with the stronger cores. Hail is also possible.
Thunderstorm chances Tuesday into Wednesday will mainly be confined
to the southern half of Oklahoma and western north Texas. How far
south is tricky and will be somewhat dependent on thunderstorm
coverage tonight into Tuesday morning. Another mid level trough
may enhance lift across mainly far southern Oklahoma and western
north Texas Tuesday night into Wednesday morning. This may bring
much needed moisture to parts of southwest Oklahoma and northern
Texas.
Late Wednesday into Thursday, isolated showers and storms will be
possible with return flow. Shower and thunderstorm chances will
increase late Friday into Saturday as a cold front approaches/moves
into the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 79 62 83 / 50 30 30 0
Hobart OK 69 83 63 85 / 30 30 50 10
Wichita Falls TX 74 87 66 84 / 40 40 60 50
Gage OK 62 81 57 85 / 10 30 10 10
Ponca City OK 64 78 60 81 / 30 10 10 0
Durant OK 74 86 69 86 / 60 70 60 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for OKZ019-
020-025>032-039>043-045>048-050>052.
Heat Advisory until 8 PM CDT this evening for OKZ007-008-012-013-
018-023-024-035>038-044.
TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090.
&&
11/10/10Hazardous weather outlook, Aug 26, 5:31 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 531 PM CDT Mon Aug 26 2019 OKZ004>048-050>052-TXZ083>090-271045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 531 PM CDT Mon Aug 26 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms and Heavy Rain... There is a Slight Risk of severe thunderstorms this evening into the overnight hours. The risk area is generally near and east of Cherokee, Camargo, Clinton and Weatherford, Hobart, and Lawton. Isolated to scattered severe thunderstorms are expected to develop across north-central and central Oklahoma during the first half of the evening. By midnight, storms may increase in coverage as a cold front moves southward over the region, with storms most numerous east of Interstate-35. Hail up to the size of golf balls and wind gusts of 60 mph to 80 mph will accompany the strongest storms. Flash flooding will also be possible, especially across central and southeast Oklahoma. .Spotter and Emergency Management Information Statement.... Storm spotters groups and emergency managers should monitor the weather closely this afternoon and be ready for severe weather operations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms and Heavy Rain... Thunderstorm chances will continue across northern Texas and the southern half of Oklahoma through Wednesday morning. A few strong to severe thunderstorms will be possible near the Red River on Tuesday. Flash flooding will also be possible, especially near the Red River. Thunderstorm chances return again Friday through Saturday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 26, 10:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 2 ESE NORMAN 35.21N 97.41W
08/26/2019 CLEVELAND OK AMATEUR RADIO
MULTIPLE TREES DOWN AT LINDSAY AND CANDLEWOOD ROADS.
&&
ZWINKLocal storm report, Aug 26, 10:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 2 ESE NORMAN 35.21N 97.41W
08/26/2019 CLEVELAND OK EMERGENCY MNGR
MULTIPLE POWER LINES REPORTED AROUND NORMAN - 900
BARKLEY, 3000 NE 96TH, 1000 MONTGOMERY, 600 E. VICKSBURG,
1800 YORKTOWN, 500 SINCLAIR. GRASS FIRES ALSO REPORTED.
&&
ZWINKLocal storm report, Aug 26, 10:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST SHAWNEE 35.34N 96.92W
08/26/2019 M60 MPH POTTAWATOMIE OK MESONET
MESONET MEASUREMENT
&&
ZWINKLocal storm report, Aug 26, 10:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 3 E OKLAHOMA CITY 35.47N 97.46W
08/26/2019 M58 MPH OKLAHOMA OK MESONET
MESONET WIND REPORT
&&
ZWINKLocal storm report, Aug 26, 10:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL 4 NE COGAR 35.37N 98.09W
08/26/2019 E1.50 INCH GRADY OK PUBLIC
MPING REPORT
&&
ZWINKLocal storm report, Aug 26, 11:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1104 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG 5 S STANLEY DRAPER LAKE 35.26N 97.35W
08/26/2019 CLEVELAND OK TRAINED SPOTTER
SPOTTER REPORTS TREES DOWN.
&&
ZWINKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:22 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 38 min |
| Aug 26, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 46 min |
| Aug 26, 7:46 PM CDT | Special Weather Statement | OUN | Blaine | 29 min |
| Aug 26, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 38 min |
| Aug 26, 8:12 PM CDT | Tornado Warning | OUN | Logan | 15 min |
| Aug 26, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 45 min |
| Aug 26, 8:23 PM CDT | Special Weather Statement | OUN | Kingfisher | 37 min |
| Aug 26, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 64 min |
| Aug 26, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 44 min |
| Aug 26, 8:33 PM CDT | Special Weather Statement | OUN | Caddo | 27 min |
| Aug 26, 8:45 PM CDT | Areal Flood Advisory | OUN | Logan, Payne | 3 hr |
| Aug 26, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 42 min |
| Aug 26, 8:57 PM CDT | Tornado Warning | OUN | Logan, Oklahoma | 18 min |
| Aug 26, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 27 min |
| Aug 26, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 42 min |
| Aug 26, 9:19 PM CDT | Areal Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Aug 26, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 50 min |
| Aug 26, 9:36 PM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 4 hr |
| Aug 26, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, McClain, Oklahoma and 1 more | 44 min |
| Aug 26, 10:10 PM CDT | Special Weather Statement | OUN | Grady, McClain, Pottawatomie | 35 min |
| Aug 26, 10:13 PM CDT | Special Weather Statement | OUN | Kingfisher | 32 min |
| Aug 26, 10:18 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 5 hr |
| Aug 26, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, Lincoln, McClain and 2 more | 49 min |
| Aug 26, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 41 min |
| Aug 26, 10:38 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Aug 26, 10:45 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Aug 26, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 46 min |
| Aug 26, 11:22 PM CDT | Special Weather Statement | OUN | Comanche | 38 min |
| Aug 26, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| Aug 26, 11:36 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 39 min |
| Aug 26, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 47 min |
| Aug 26, 11:48 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Aug 26, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 50 min |
| Aug 26, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie | 48 min |
| Aug 27, 12:10 AM CDT | Special Weather Statement | OUN | Cleveland | 35 min |
| Aug 27, 12:11 AM CDT | Special Weather Statement | OUN | McClain | 34 min |
| Aug 27, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 49 min |
| Aug 27, 12:28 AM CDT | Special Weather Statement | OUN | Comanche, Garvin, Stephens | 32 min |
| Aug 27, 12:36 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 39 min |
| Aug 27, 12:38 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 52 min |
| Aug 27, 12:39 AM CDT | Special Weather Statement | OUN | Blaine | 36 min |
| Aug 27, 12:47 AM CDT | Special Weather Statement | OUN | Murray | 28 min |
| Aug 27, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 48 min |
| Aug 27, 1:07 AM CDT | Special Weather Statement | OUN | Comanche | 38 min |
| Aug 27, 1:08 AM CDT | Special Weather Statement | OUN | Carter | 67 min |
| Aug 27, 1:17 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady, McClain | 58 min |
| Aug 27, 1:19 AM CDT | Special Weather Statement | OUN | McClain | 56 min |
| Aug 27, 1:22 AM CDT | Special Weather Statement | OUN | Pontotoc | 38 min |
| Aug 27, 1:28 AM CDT | Special Weather Statement | OUN | Canadian | 62 min |
| Aug 27, 1:40 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Grady | 80 min |
| Aug 27, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 55 min |
| Aug 27, 1:53 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, Marshall, Murray, Pontotoc | 3 hr |
| Aug 27, 2:03 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 57 min |
| Aug 27, 2:04 AM CDT | Special Weather Statement | OUN | Coal | 56 min |
| Aug 27, 2:10 AM CDT | Special Weather Statement | OUN | Blaine | 65 min |
| Aug 27, 2:14 AM CDT | Special Weather Statement | OUN | Caddo | 46 min |
| Aug 27, 2:16 AM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Aug 27, 2:20 AM CDT | Special Weather Statement | OUN | Carter | 55 min |
| Aug 27, 2:31 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady, Washita | 49 min |
| Aug 27, 2:40 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Jefferson, Love, Murray and 1 more | 65 min |
| Aug 27, 2:43 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 62 min |
| Aug 27, 2:47 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Garvin, Grady and 2 more | 3 hr |
| Aug 27, 2:54 AM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Aug 27, 3:14 AM CDT | Special Weather Statement | OUN | Marshall | 31 min |
| Aug 27, 3:19 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 41 min |
| Aug 27, 3:21 AM CDT | Special Weather Statement | OUN | Comanche | 54 min |
| Aug 27, 3:23 AM CDT | Special Weather Statement | OUN | Custer | 67 min |
| Aug 27, 3:27 AM CDT | Special Weather Statement | OUN | Caddo | 33 min |
| Aug 27, 3:46 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Jefferson, Love, Marshall | 44 min |
| Aug 27, 4:01 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Carter, Comanche, Cotton, Grady, Jefferson and 1 more | 44 min |
| Aug 27, 4:06 AM CDT | Areal Flood Advisory | OUN | Love | 3 hr |
| Aug 27, 4:19 AM CDT | Special Weather Statement | OUN | Caddo, Custer, Washita | 56 min |
| Aug 27, 4:23 AM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Aug 27, 4:29 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| Aug 27, 4:30 AM CDT | Special Weather Statement | OUN | Marshall | 60 min |
| Aug 27, 4:51 AM CDT | Special Weather Statement | OUN | Stephens | 39 min |
| Aug 27, 4:54 AM CDT | Special Weather Statement | OUN | Jefferson | 51 min |
| Aug 27, 5:25 AM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| Aug 27, 5:29 AM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Aug 27, 5:58 AM CDT | Special Weather Statement | OUN | Comanche, Stephens | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.